MATTHEW A. MOVSESIAN, M.D.; JOHN M. MERRILL, M.D.
To the editor: Eosinophilia occurs in various clinical conditions; its mechanisms are poorly understood (1). We describe here a peripheral eosinophilia occurring without other hematologic or serologic abnormalities in a patient treated with dacarbazine (DTIC), with the eosinophilia appearing to represent an idiosyncratic-allergic drug reaction.
A 65-year-old woman with no history of allergies developed an inguinal mass 7 years after excision of a superficial spreading melanoma from her left calf. Biopsy showed recurrent tumor, and subsequent examination did not reveal systemic disease. She had a leukocyte count of 8100/mm3 with a normal differential (absolute eosinophil count 160/mm3), hematocrit of 33.9%
MATTHEW A. MOVSESIAN, JOHN M. MERRILL. Eosinophilia with DTIC Chemotherapy. Ann Intern Med. 1980;93:642–643. doi: 10.7326/0003-4819-93-4-642
Download citation file:
Published: Ann Intern Med. 1980;93(4):642-643.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use